Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

What is the cause for vaginal bleeding, constipation, heartburn and bloating in post menopause?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5631 Questions
Hi, I am post menopausal, I am taking hrt. I have the following symptoms, vaginal bleeding over the last two weeks. It started as a mucus discharge, then a dark brown discharge and it is now a bloody discharge. I have had diahhrea/constipation, recent unusual heartburn and bloating. Passing urine is starting to burn and I feel dehydrated. Can you help?
Posted Sat, 21 Dec 2013 in Women's Health
Answered by Dr. Aarti Abraham 6 minutes later
Brief Answer: ATROPHIC VAGINITIS MOST LIKELY Detailed Answer: Hello XXXXXXX THanks for writing to us with your health concern. The most possible diagnosis in your case is - Atrophic Vaginitis. This is a condition where , due to hormonal deficiency that follows menopause, the local vaginal epithelium becomes dry and fragile. The delicate lining is now prone to breaking easily, leading to spotting / bloody discharge. ALso, the same kind of atrophy is present in the entire urogenital area, affecting the urethra too. THis makes it prone to infections easily. Please let me know what kind of HRT you are taking. The treatment for atrophic vaginitis is - local estrogen therapy, in the form of creams, pessaries or the estrogen ring ( Estring ). First, the diagnosis should be confirmed by your gynecologist, before initiating local HRT. Also, a urine examination ( routine / microscopic ) and urine culture is a must to rule out infection. THe heartburn and bloating alongwith the diarrhoea / constipation is very suggestive of a mild gastroenteritis also. Taking plenty of fluids, atleast 4 - 5 litres per day will definitely help, as will upping your intake of yoghurt / curd / probiotics. All the best. Please feel free to ask for further clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor